MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM
Catalog Number 03L79-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Patient information: no specific patient information was provided.
 
Event or Problem Description
The customer reported a falsely elevated architect calcium result.Sample id ia0900329ss generated an initial result of 10.92 meq/l.The sample was retested multiple times ranging from 3.51 meq/l to 4.98 meq/l.The customer uses a normal range of 4.09 to 5.58 meq/l.No specific patient information was provided.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Update 04dec2018: section, catalog # updated to 03l79-21.
 
Additional Manufacturer Narrative
Review of the complaint activity for the calcium assay did not identify atypical complaint activity.The customers instrument logs were reviewed.This review found the customer does not perform all the required maintenance on the architect c8000 analyzer.During the review no identifiable quality control sample analysis was found.The lack of routine instrument maintenance and quality control testing may have contributed to the customers issue.Manufacturing documentation for the calcium assay did not identify any issues.Additionally, labeling was reviewed and sufficiently addresses the customers issue.No systemic issue or deficiency of the architect calcium assay was identified.

Brand Name
CLINICAL CHEMISTRY CALCIUM
Common Device Name
CALCIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8006894
Report Number1628664-2018-01972
Device Sequence Number1386539
Product Code CJY
UDI-Device Identifier00380740005948
UDI-Public00380740005948
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K981578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2019
Device Catalogue Number03L79-21
Device Lot Number98314UN17
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/12/2018
01/09/2019
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/04/2018
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000, LIST 01G06-11; ARCHITECT C8000, LIST 01G06-11; ARCHITECT C8000, LIST 01G06-11; SERIAL C802810; SERIAL C802810; SERIAL C802810